Missouri, 2005

Hail in Missouri, June 8, 2005

June 8, 2005 · NWS SGF · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before the first event at Jun 8, 5:56 AM CST, 2 hours 12 minutes earlier.

Area forecast discussion, Jun 8, 5:56 AM CST, 2 hours 12 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
656 AM CDT WED JUN 8 2005

.DISCUSSION...

THE LAST STORMS FROM CONVECTION THAT FIRED YESTERDAY AFTERNOON HAVE
EXITED OREGON COUNTY EARLY THIS MORNING AS MID LEVEL MOISTURE AXIS
SHIFTS EASTWARD INTO SE MO. OVERNIGHT MCS ACTIVITY HAS REMAINED WELL
NORTH OF THE AREA...OVER EASTERN NEBRASKA AND THE DAKOTAS. LATEST
IR SATELLITE SHOWS SOME PATCHY ACCAS DEVELOPING OVER SOUTH CENTRAL
KS...WHICH IS LIKELY UNABLE TO LIFT THROUGH 12 DEG C CAP OVER THE
SOUTHERN PLAINS.

WILL CONTINUE THUNDERSTORM CHANCES THIS AFTERNOON AS UNCAPPED
AIRMASS DESTABILIZES ONCE AGAIN. MODIFIED ETA SOUNDINGS FOR THIS
AFTERNOON GIVE CAPES AROUND 4000 J/KG...WITH LARGE POSITIVE AREA
FROM -10 TO -30 C. EVEN THOUGH WET BULB ZERO WILL BE OVER 12
KFT...PLAN TO HIGHLIGHT HAIL THREAT IN HWO AND ZONES. WIND SHEAR
APPEARS MARGINAL FOR ORGANIZED STORMS. PWATS REMAIN AT OR ABOVE 1.4
INCHES...SO HEAVY RAINFALL AND LOCALIZED FLOODING THREAT WILL
CONTINUE. NOT SEEING ANY DISTINCT OUTFLOW BOUNDARIES OR MESOSCALE
VORTICITY CENTERS MOVING INTO THE AREA TODAY...SO WILL KEEP PRECIP
CHANCES AROUND 25 TO 30 PERCENT. WILL RAISE PRECIP CHANCES BY LATE
AFTERNOON INTO TONIGHT AS COLD FRONT AND CONVECTIVE COMPLEX SLIDE
SOUTHWARD INTO WEST CENTRAL MO/SE KS.

THE REST OF THE WEEK INTO THE WEEKEND WILL REMAIN WARM AND HUMID
WITH POTENTIAL FOR ISOLATED TO SCATTERED STORMS...ESPECIALLY DURING
THE AFTERNOONS...AS UPPER TROUGH AXIS REMAINS TO OUR WEST. THE
LATEST GFS IS STILL DEVELOPING A TROPICAL SYSTEM OVER THE GULF WHICH
COULD MAKE LANDFALL ON SATURDAY OVER SE LA/MS. RIGHT NOW...IT LOOKS
LIKE MOST OF THE MOISTURE ASSOCIATED WITH THE SYSTEM WILL REMAIN TO
OUR EAST. HOWEVER IF MODEL SOLUTIONS TREND THE SYSTEM TO THE
WEST...WE WILL BRING PRECIP CHANCES UP AND MAYBE GET SOME MUCH
NEEDED RAINFALL.

TERRY

&&

.AVIATION...
MAIN AVIATION FORECAST CONCERN DEALS WITH CONVECTIVE CHANCES THIS
AFTERNOON AND EVENING.  UNSTABLE AND UNCAPPED AIRMASS IS EXPECTED
ACROSS THE REGION TODAY.  LOOKING TO THE NORTH...CONVECTIVE COMPLEX
OVER SOUTHEAST NEBRASKA AND IOWA WILL CONTINUE TO TRACK SOUTHEAST.
DECIDED TO ADD A TEMPO GROUP FOR THUNDER THIS AFTERNOON/EARLY
EVENING...AS THE OUTFLOW FROM THE COMPLEX MAY TOUCH OFF MORE STORMS
THIS AFTERNOON ACROSS SOUTHEAST KANSAS AND WESTERN MISSOURI.

SAW

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
.MO...NONE.
.KS...NONE.

WFO SGF
Hazardous weather outlook, Jun 8, 5:02 AM CST, 3 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
602 AM CDT WED JUN 8 2005

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-091115-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
602 AM CDT WED JUN 8 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT.

  WEATHER HAZARDS EXPECTED:

  THUNDERSTORMS CAPABLE OF PRODUCING HAIL TO THE SIZE OF
  GOLFBALLS...STRAIGHT LINE WINDS IN EXCESS OF 70 MPH...TORRENTIAL
  RAINFALL AND ISOLATED TORNADOES.

  AREAS AFFECTED AND TIMING:

  AREAS ALONG AND NORTH OF A LINE FROM NEOSHO TO FORT LEONARD WOOD
  AFTER 2 PM.

  DISCUSSION:

  AS THE MOIST AIRMASS OVER THE REGION BECOMES VERY UNSTABLE
  THROUGH THIS AFTERNOON...A STORM COMPLEX OVER EASTERN NEBRASKA
  AND WESTERN IOWA WILL BUILD SOUTHWARD INTO THE REGION...ALLOWING
  CONTINUED DEVELOPMENT OF STRONG TO SEVERE THUNDERSTORMS THIS
  AFTERNOON AND EVENING.

  THE MAIN THREAT WILL BE LARGE HAIL TO THE SIZE OF GOLFBALLS.
  ALTHOUGH VERTICAL WIND PROFILES ARE NOT FAVORABLE FOR
  SUPERCELLS...A FEW ROTATING STORMS MAY DEVELOP ALONG THE LEADING
  EDGE OF THE SOUTHWARD MOVING STORM COMPLEX.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

  STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THROUGH FRIDAY
  AS OUTFLOW BOUNDARIES AND UPPER LEVEL DISTURBANCES INTERACT WITH
  THE UNSTABLE AIRMASS RESIDING OVER THE REGION.

.SPOTTER INFORMATION STATEMENT...

 SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT...ESPECIALLY
 ALONG AND NORTH OF INTERSTATE 44.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

TERRY

The radar

The Springfield radar (KSGF), 10 km away, was scanning. The volume nearest the first event began at 14:05 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Greene

When
June 8, 8:08 AM CST
Where
Greene County, Springfield
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
37.200, -93.300

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2005Every state in 2005This day in weather historyWarnings in Missouri, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5455696.